MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942808500
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and balloon deflation failure occurred.The chronic totally occluded target lesion was located in the left main artery.A 5.00 x 8mm synergy megatron drug-eluting stent (des) and a 5.00x16 synergy megatron des were deployed for treatment.However, it was noted that the stent balloons were sticky and stuck in the lesion where the stents were implanted.It was also noted that the balloons were not deflating properly and one of the balloons got stuck and could not pass through the guide catheter.The physician had to pull negative and deflate the balloons multiple times and had to take the balloons and guide catheter system out, as a whole unit.Both stents were implanted into the patient and the procedure was completed.No harm was caused to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy megatron mr us 5.00 x 8mm stent delivery system was returned for analysis.The device was returned inside the guide catheter with no stent attached and the balloon in a deflated state.Numerous kinks observed on the guide catheter.Device soaked overnight in the waterbath at 37 degrees.No stent was returned.The balloon was in a deflated state with no signs of visual damage.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.The balloon was inflated to 16atm, the device inflated, held pressure and deflated after 15s which is inside the deflation time of 30s.The device was removed through guide catheter without issues.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16137341
Report Number2124215-2022-56446
Device Sequence Number12414756
Product Code NIQ
UDI-Device Identifier08714729985563
UDI-Public08714729985563
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2023
Device Model NumberH7493942808500
Device Lot Number0028887982
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale